Alert archive / Alabama / Lake Wind Advisories in 2006

Lake Wind Advisory 21, NWS Birmingham, AL

May 20, 200639 counties in Alabama

NWS Birmingham, AL issued this lake wind advisory at May 20, 2006, 3:44 AM CDT for 39 counties in Alabama. It took effect at May 20, 2006, 10:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 20, 2006, 3:44 AM CDT (08:44 UTC)
In effect from
May 20, 2006, 10:00 AM CDT
Expired
May 20, 2006, 4:00 PM CDT
In force
6 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2006-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2006-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
2253 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBMX 200844
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 AM CDT SAT MAY 20 2006

...LAKE WIND ADVISORY IN EFFECT TODAY ACROSS CENTRAL ALABAMA...

.LOW PRESSURE PASSING TO THE NORTH OF ALABAMA...COMBINED WITH
STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...WILL RESULT IN
BREEZY AND GUSTY CONDITIONS DURING THE WARMEST PART OF THE DAY.
AS TEMPERATURES WARM THROUGH THE 70S AND INTO THE 80S...WESTERLY
WINDS WILL BEGIN TO INCREASE. BY 10 AM CDT...WESTERLY WINDS OF 10
TO 15 MPH CAN BE EXPECTED...WITH GUSTS TO AROUND 20 MPH. BY MID
DAY...AS THE ATMOSPHERE HEATS...STRONGER WINDS ALOFT WILL BE MIXED
DOWN TO THE SURFACE. THE STRONGEST BREEZES...WITH GUSTS OF 25 TO
30 MPH...CAN BE EXPECTED BETWEEN NOON AND 2 PM CDT. BY 4 PM
CDT...AS TEMPERATURES BEGIN TO COOL...WINDS ARE EXPECTED TO FALL
BELOW LAKE WIND ADVISORY CRITERIA.

ALZ011>015-017>050-201700-
/O.NEW.KBMX.LW.Y.0021.060520T1500Z-060520T2100Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
344 AM CDT SAT MAY 20 2006

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT
THIS AFTERNOON. 

THE COMBINATION OF A LOW PRESSURE SYSTEM PASSING JUST NORTH OF
ALABAMA AND STRONG WINDS ALOFT WILL RESULT IN BREEZY CONDITIONS
DURING THE HEAT OF THE DAY TODAY. EXPECT SUSTAINED WESTERLY WINDS
OF 10 TO 20 MPH WITH GUSTS TO 25 TO 30 MPH LATE THIS MORNING
THROUGH THE BULK OF THE AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

JD/81
2 follow-up statements
000 
WWUS74 KBMX 201623
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1123 AM CDT SAT MAY 20 2006

...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON 
ACROSS CENTRAL ALABAMA...

.LOW PRESSURE PASSING TO THE NORTH OF ALABAMA COMBINED WITH STRONG
WINDS IN THE MID LEVELS OF THE ATMOSPHERE WILL RESULT IN BREEZY
AND GUSTY CONDITIONS DURING THE WARMEST PART OF THE DAY TODAY.
THE STRONGEST WINDS WITH GUSTS OF 25 TO 30 MPH CAN BE EXPECTED
BETWEEN NOON AND 2 PM CDT. AFTER 4 PM CDT...WINDS ARE EXPECTED 
TO FALL BELOW LAKE WIND ADVISORY CRITERIA.

ALZ011>015-017>050-202100-
/O.CON.KBMX.LW.Y.0021.000000T0000Z-060520T2100Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
1123 AM CDT SAT MAY 20 2006

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

WEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 30 MPH CAN BE EXPECTED
THROUGH 4 PM CDT...ESPECIALLY ON AREA WATERWAYS AND IN HIGHER
TERRAIN NORTH OF A VERNON TO AUBURN LINE. 

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

MBS/91
000 
WWUS74 KBMX 202107
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
407 PM CDT SAT MAY 20 2006

...THE LAKE WIND ADVISORY HAS EXPIRED...

ALZ011>015-017>050-202215-
/O.EXP.KBMX.LW.Y.0021.000000T0000Z-060520T2100Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON...
FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN...
ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA...
BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER...
PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...
LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION...
CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE...
VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...
PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...
MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...
PHENIX CITY...TROY...EUFAULA
407 PM CDT SAT MAY 20 2006

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE STARTED
DIMINISHING ACROSS CENTRAL ALABAMA...THERE THE LAKE WIND ADVISORY
HAS BEEN ALLOWED TO EXPIRE. ISOLATED WIND GUSTS OF 20 TO 25 WILL
STILL BE POSSIBLE UNTIL 7 PM...BUT THE GUSTS WILL NOT BE WIDE SPREAD. 

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this lake wind advisory went out at May 19, 10:11 PM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, May 19, 10:11 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1011 PM CDT FRI MAY 19 2006

.UPDATE...
02Z TEMPERATURES SHOWING QUITE A RANGE ACROSS CENTRAL ALABAMA. MOST
LOCATIONS WERE IN THE 70 TO 75 DEGREE RANGE...BUT NORMALLY COOLER
SPOTS EAST WERE ALREADY REGISTERING AROUND 60 DEGREES. UPPER
TROUGH/LOW PULLING OUT OF NEW ENGLAND AND UPPER RIDGE ACROSS MUCH OF
THE INTER-MOUNTAIN REGION AND PLAINS PUTS US IN THE NORTHWEST FLOW
ALOFT. A FEW SHORT WAVE TROUGHS ARE RIDING THROUGH THE UPPER FLOW.
ONE WEAK WAVE OVER CENTRAL TN AND ONE OVER CENTRAL MO ARE MOVING
THIS WAY. SHOWERS AND THUNDERSTORMS HAVE BEEN SLOW TO DEVELOP IN THE
GENERALLY DRIER AIRMASS ACROSS CENTRAL ALABAMA...AND NOT A GREAT DEAL
SHOWING UP UPSTREAM. WILL STILL MENTION ISOLATED SHOWERS AND POSSIBLY
A THUNDERSTORM NORTH AND NORTHEAST OVERNIGHT...BUT MOST LOCATIONS
WILL REMAIN DRY. TRIMMED CLOUD COVER TO LOWER AMOUNTS AND PUSHED IT
NORTHWARD. ALL OTHER GRID FIELDS LOOK GOOD AT THE PRESENT TIME.

MODELS STILL TRYING TO INDICATE LOW LEVEL MOISTURE POOLING AHEAD OF
A FRONT ACROSS THE TENNESSEE VALLEY TOMORROW. STILL LOOKS LIKE MOST
OF CENTRAL ALABAMA WILL REMAIN DRY WITH BEST CHANCE FAR NORTH.
SURFACE HIGH BECOMES ANCHORED OVER THE NORTHERN GULF.

&&

.PREV DISCUSSION... (ISSUED 319 PM CDT FRI MAY 19 2006)

DISCUSSION...
AN AREA OF SHOWERS WITH A STRAY LIGHTNING STRIKE OR
TWO WILL RIDE DOWN THE SURFACE BOUNDARY /FRONT/ THIS EVENING. THIS
BOUNDARY RUNS ROUGHLY ALONG THE MS AL STATE LINE. IT SHOWS UP WELL
IN THE AREA OF HIGHER DEW POINTS. WILL GO WITH A CHANCE OF SHOWERS
AND THUNDERSTORMS FOR THIS AREA FOR THE EVENING HOURS. ANOTHER
AREA OF SHOWERS AND THUNDERSTORMS IN KY WILL WORK ITS WAY
SOUTHWARD. DON/T EXPECT THIS AREA TO HOLD TOGETHER TOO WELL
ESPECIALLY SINCE THE DEW POINTS ARE IN THE MIDDLE TO UPPER 40S
ACROSS NORTH CENTRAL ALABAMA. IF THIS AREA OF SHOWERS AND THUNDERSTORMS
WERE TO SUSTAIN THEMSELVES THIS COULD PLAY A FACTOR INTO TOMORROWS
SHOWERS AND THUNDERSTORM ACTIVITY. AT THIS TIME WILL GO WITH A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR LOCATION ALONG AND
NORTH OF A VERNON...TO JASPER...TO ONEONTA...TO GADSDEN LINE. DAY
TWO FROM SPC HAS A SLIGHT RISK ALL THE WAY DOWN TO A EUTAW...TO
CLANTON...TO LAFAYETTE LINE. REALLY THINK THIS IS TOO FAR SOUTH.
WILL NOT MENTION ANYTHING OF STRONG OR SEVERE IN THE ZONES...BUT
DO AGREE IF SOMETHING WERE TO DEVELOP TOMORROW IT COULD BE
MARGINALLY SEVERE WITH THE MAIN THREAT OF HAIL AND WIND.

AFTER SATURDAY EVENING IT LOOKS TO BE A DRY FORECAST. STILL HAVE
NORTHWEST FLOW AND THAT IS ALWAYS A CHALLENGE. A FEW IMPULSES
MOVE TO THE NORTH OF ALABAMA THE MIDDLE OF NEXT WEEK BUT DON/T
THINK IT WILL AFFECT THE WEATHER FOR CENTRAL ALABAMA.

AS FAR AS TEMPERATURES GO DID NOT MAKE ANY REAL CHANGES. 850 TEMPS
AND THICKNESS SCHEMES SUPPORT A WARM UP TO SUMMER LIKE WEATHER
BY THE MIDDLE OF NEXT WEEK. HIGHS IN THE MIDDLE 80S TO AROUND 90AND
LOWS IN THE MIDDLE TO UPPER 60S.

&&

80

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

75
Hazardous weather outlook, May 19, 7:30 PM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 PM CDT FRI MAY 19 2006

ALZ011>015-017>050-210030-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
730 PM CDT FRI MAY 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
ON SATURDAY FROM 3 PM TO 8 PM...GENERALLY NORTH OF A LINE
FROM VERNON...TO JASPER...TO ONEONTA...TO GADSDEN.  ALTHOUGH
THUNDERSTORM COVERAGE IS EXPECTED TO BE FAIRLY ISOLATED...ANY STORM
THAT DOES DEVELOP COULD BRIEFLY GROW STRONG ENOUGH TO PRODUCE HAIL
OR HIGH WINDS.

FOR THE REMAINDER OF THE PERIOD...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

10/ARM

Nearby

Lake Wind Advisories in Alabama, 2006Every lake wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.